The National Joint Registry (NJR) collects information on all hip, knee and ankle replacement operations and monitors the performance of replacement hip, knee and ankle joints (implants). Per their MHRA alerts, DePuy’s ASR acetabular cups have received reports of higher than anticipated rates of revision. For example:
- Out of 2,769 primary hip replacements reported to the NJR for DePuy ASR acetabular cups used with surface replacement heads from April 1, 2001 to March 31, 2010—130 revisions were needed.
- Out of 3,155 primary hip replacements reported to the NJR for DePuy ASR acetabular cups used with extra large femoral heads from April 1, 2001 to March 31, 2010—126 revisions were needed.
Quote from recent victim who reported injury to NJR:
“A year after the surgery when a DePuy ASR was implanted, I started to once again experience acute pain in the left hip. Physical therapy and steroid shots have not helped. Now I finally hear that this particular device is the problem. It appears that to get any relief, I must undergo another hip replacement.”
About Hip Replacement Pain
Hip replacement surgery is for people with severe hip damage. The surgeon removes damaged cartilage and bone from the hip joint and replaces it with new, man-made parts. In this Johnson & Johnson / DePuy recall case, the man-made parts are metal-on-metal hip replacements that have also recently experienced a MHRA medical device alert involving soft tissue reactions.
If you’re lookingfor information about the 2012 Stryker hip implant recall, please visit http://www.seegerweiss.com/stryker-hip-recall.
Legal action was recently filed against the Tropical Smoothie Café after patrons were exposed to the hepatitis A virus after drinking tropical smoothies sold by the national chain of restaurants. This initial [...]September 26, 2016 By: Seeger Weiss read more
Chevrolet’s so-called “clean diesel” models Cruze and Colorado emit higher levels of pollution than originally disclosed to the government, and more than the company claimed was emitted in its marketing [...]September 2, 2016 By: Seeger Weiss read more
For some time, Janssen Pharmaceutical’s diabetes medication Invokana has been known to trigger serious side effects, including ketoacidosis, in users. Ketoacidosis occurs when there is a presence of abnormally high ketones in [...]August 31, 2016 By: Seeger Weiss read more